Related Experiment Video
Updated: Aug 19, 2026

Minimal Erythema Dose (MED) Testing
Published on: May 28, 2013
Cutaneous ulceration: an unusual sign of methotrexate toxicity--first report in a patient without psoriasis
D Ben-Amitai1, E Hodak, M David
1Pediatric Dermatology Unit, Schneider Children's Medical Center of Israel, Tel Aviv University, Petah Tiqva, Israel.
Objective:
To describe a case of skin ulcer related to methotrexate toxicity.
Case Summary:
A 67-year-old white man with seronegative arthralgia developed recurrent skin ulcer concurrent with 3-year treatment with methotrexate 5 mg daily. The skin ulcer resolved on discontinuation of methotrexate.
Discussion:
To the best of our knowledge, this is the first reported case of skin ulcer believed to be induced by methotrexate in a patient without psoriasis.
Conclusions:
Skin ulceration should be added to the list of possible toxic adverse effects of methotrexate, not only in psoriatic patients but also in those without psoriasis.
Related Concept Videos
Skin Diseases and Disorders
Gram-positive Staphylococcus spp. and Streptococcus spp. are responsible for many of the most common skin infections. However, many...
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...
Drugs for Treatment of Crohn's Disease in IBD Using Immunomodulatory Agents
Peptic Ulcer
Diabetic Foot Ulcer

